Journal of Differential Geometry

The fundamental group of a compact flat Lorentz space form is virtually polycyclic

William M. Goldman and Yoshinobu Kamishima

Full-text: Open access

Article information

Source
J. Differential Geom., Volume 19, Number 1 (1984), 233-240.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1214438430

Digital Object Identifier
doi:10.4310/jdg/1214438430

Mathematical Reviews number (MathSciNet)
MR739789

Zentralblatt MATH identifier
0546.53039

Subjects
Primary: 53C50: Lorentz manifolds, manifolds with indefinite metrics
Secondary: 57R15: Specialized structures on manifolds (spin manifolds, framed manifolds, etc.) 57S30: Discontinuous groups of transformations

Citation

Goldman, William M.; Kamishima, Yoshinobu. The fundamental group of a compact flat Lorentz space form is virtually polycyclic. J. Differential Geom. 19 (1984), no. 1, 233--240. doi:10.4310/jdg/1214438430. https://projecteuclid.org/euclid.jdg/1214438430


Export citation

References

  • [1] L. Auslander, An account of the theory of crystallographic groups, Proc. Amer. Math. Soc. 11 (1960) 687-688.
  • [2] L. Auslander, On radicals of discrete subgroups of Lie groups, Amer. J. Math. 85 (1963) 145-150.
  • [3] L. Auslander and L. Markus, Holonomy of flat affinely connected manifolds, Ann. of Math. 82 (1955) 139-151.
  • [4] L. Auslander and L. Markus, Flat Lorentz 3-manifolds, Mem. Amer. Math. Soc, 1959.
  • [5] E. Calabi and L. Markus, Relativistic spaceforms, Ann. of Math. 75 (1962) 63-76.
  • [6] S. S. Chen and L. Greenberg, Hyperbolic spaces, Contributions to Analysis, Academic Press, New York, 1974, 48-87.
  • [7] D. Fried, in preparation.
  • [8] D. Fried and W. Goldman, Three-dimensional affine crystallographic groups, Advances in Math. 48 (1983) 1-49.
  • [9] D. Fried, W. Goldman and M. W. Hirsch, Affine manifolds with nilpotent holonomy, Comment Math. Helv. 56 (1981) 487-523.
  • [10] L. Greenberg, Discrete subgroups of the Lorentz group, Math. Scand. 10 (1982) 85-107.
  • [11] F. Greenleaf, Invariant means on topological groups, Van Nostrand Math. Series 16, 1969.
  • [12] Y. Kamishima, Properly discontinuous actions of subgroups in amenable algebraic groups and its application to affine motions, Topology and its Applications, to appear.
  • [13] J. Milnor, On fundamental groups of complete affinely flat manifolds, Advances in Math. 25 (1977) 178-187.
  • [14] M. S. Raghunathan, Discrete subgroups of Lie groups, Ergebnisse band 68, Springer, Berlin and New York, 1972.
  • [15] J. A. Wolf, Spaces of constant curvature, McGraw-Hill, New York, 1967, and Publish or Perish, Boston, 1974.